Alert archive / Virginia / Wind Chill Advisories in 2016
Wind Chill Advisory 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind chill advisory at Jan 17, 2016, 4:40 AM EST for Alleghany County, Ashe County, Watauga County, North Carolina; 23 counties in Virginia; 4 counties in West Virginia. It took effect at Jan 18, 2016, 1:00 AM EST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2016, 4:40 AM EST (09:40 UTC)
- In effect from
- Jan 18, 2016, 1:00 AM EST
- Expired
- Jan 19, 2016, 12:00 PM EST
- In force
- 35 hr
- Issued by
- NWS Blacksburg, VA
All 30 counties
Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 34 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 9.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
294 WWUS41 KRNK 170940 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 440 AM EST SUN JAN 17 2016 ...LOW WIND CHILLS EXPECTED THROUGH THE FIRST PART OF NEXT WEEK... .A LOW PRESSURE SYSTEM WILL MOVE OFF THE SOUTHEAST COAST TONIGHT...ALLOWING ARCTIC HIGH PRESSURE TO MOVE OUT OF CANADA AND BRING BITTERLY COLD AIR INTO THE APPALACHIANS AND CENTRAL MID ATLANTIC REGION. THIS COLD AIR WILL COMBINE WITH GUSTY NORTHWEST WINDS TO BRING DANGEROUSLY LOW WIND CHILL VALUES TO THE REGION FROM LATE SUNDAY NIGHT THROUGH TUESDAY MORNING. VAZ019-020-WVZ042>044-507-508-172100- /O.NEW.KRNK.WC.Y.0002.160118T0600Z-160119T1700Z/ ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- INCLUDING THE CITIES OF...CLIFTON FORGE...COVINGTON... HOT SPRINGS...BLUEFIELD...HINTON...HIX...UNION 440 AM EST SUN JAN 17 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM MONDAY TO NOON EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM MONDAY TO NOON EST TUESDAY. * LOCATIONS...SOUTHEAST WEST VIRGINIA AND THE ALLEGHANY HIGHLANDS OF VIRGINIA. * HAZARD TYPES...LOW WIND CHILL VALUES * WIND CHILL READINGS...AS LOW AS 15 BELOW. * TIMING...LATE SUNDAY NIGHT THROUGH TUESDAY MORNING. * IMPACTS...LOW WIND CHILLS VALUES CAN LEAD TO FROST BITE AND HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...GENERALLY IN THE TEENS TO SINGLE DIGITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MBS
8 follow-up statements
714 WWUS41 KRNK 171843 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 143 PM EST SUN JAN 17 2016 ...LOW WIND CHILLS EXPECTED TONIGHT AND MONDAY NIGHT... .A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT...ALLOWING ARCTIC HIGH PRESSURE TO TRACK OUT OF CANADA AND BRING BITTERLY COLD AIR INTO THE APPALACHIANS AND CENTRAL MID ATLANTIC REGION. THIS COLD AIR WILL COMBINE WITH GUSTY NORTHWEST WINDS TO BRING DANGEROUSLY LOW WIND CHILL VALUES TO THE REGION FROM LATE TONIGHT THROUGH TUESDAY MORNING. NCZ001-002-018-VAZ007-009>018-022>024-180245- /O.EXA.KRNK.WC.Y.0002.160118T0600Z-160119T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ROANOKE-BOTETOURT- ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD... PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...GALAX...FLOYD...NEW CASTLE...ROANOKE...SALEM... FINCASTLE...LEXINGTON...BUENA VISTA 143 PM EST SUN JAN 17 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM MONDAY TO NOON EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM MONDAY TO NOON EST TUESDAY. * LOCATIONS...SOUTHWEST VIRGINIA MOUNTAINS AND THE NORTH CAROLINA HIGH COUNTY. * HAZARD TYPES...LOW WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 10 BELOW EACH MORNING. VALUES WILL MODERATE ABOVE ZERO FOR A FEW HOURS MONDAY AFTERNOON BUT WILL REMAIN BITTERLY COLD. * TIMING...LATE TONIGHT THROUGH TUESDAY MORNING. * IMPACTS...LOW WIND CHILLS VALUES CAN LEAD TO FROST BITE AND HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. * WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TEMPERATURES...GENERALLY MORNING LOW WILL RANGE IN THE TEENS TO SINGLE DIGITS. MONDAY AFTERNOON HIGHS WILL RANGE BETWEEN 10 TO 20 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ VAZ019-020-WVZ042>044-507-508-180245- /O.CON.KRNK.WC.Y.0002.160118T0600Z-160119T1700Z/ ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- INCLUDING THE CITIES OF...CLIFTON FORGE...COVINGTON... HOT SPRINGS...BLUEFIELD...HINTON...HIX...UNION 143 PM EST SUN JAN 17 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM MONDAY TO NOON EST TUESDAY... * LOCATIONS...SOUTHEAST WEST VIRGINIA AND THE ALLEGHANY HIGHLANDS OF VIRGINIA. * HAZARD TYPES...LOW WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 15 BELOW EACH MORNING. VALUES WILL MODERATE TOWARDS ZERO FOR A FEW HOURS MONDAY AFTERNOON BUT WILL REMAIN BITTERLY COLD. * TIMING...LATE SUNDAY NIGHT THROUGH TUESDAY MORNING. * IMPACTS...LOW WIND CHILLS VALUES CAN LEAD TO FROST BITE AND HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...GENERALLY MORNING LOWS WILL BE IN THE TEENS TO SINGLE DIGITS. MONDAY AFTERNOON HIGHS WILL RANGE BETWEEN 5 AND 15 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ RCS
291 WWUS41 KRNK 180153 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 853 PM EST SUN JAN 17 2016 ...LOW WIND CHILLS EXPECTED OVERNIGHT...MONDAY MORNING AND MONDAY NIGHT... .AN ARCTIC FRONT WILL MOVE ACROSS THE REGION OVERNIGHT...ALLOWING BITTERLY COLD AIR INTO THE APPALACHIANS AND CENTRAL MID ATLANTIC REGION. THIS COLD AIR WILL COMBINE WITH GUSTY NORTHWEST WINDS TO BRING DANGEROUSLY LOW WIND CHILL VALUES TO THE REGION FROM LATE TONIGHT THROUGH TUESDAY MORNING. NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-181000- /O.CON.KRNK.WC.Y.0002.160118T0600Z-160119T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD... PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON... BUENA VISTA...BLUEFIELD...HINTON...HIX...UNION 853 PM EST SUN JAN 17 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM MONDAY TO NOON EST TUESDAY... * LOCATIONS...ALONG AND WEST OF THE BLUE RIDGE MOUNTAINS...INCLUDING SOUTHEAST WEST VIRGINIA. * HAZARD TYPES...LOW WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 15 BELOW. * TIMING...LATE TONIGHT THROUGH TUESDAY MORNING. * IMPACTS...LOW WIND CHILLS VALUES CAN LEAD TO FROST BITE AND HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH. * TEMPERATURES...MONDAY AND TUESDAY MORNING LOWS IN THE SINGLE DIGITS AND TEENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
047 WWUS41 KRNK 180940 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 440 AM EST MON JAN 18 2016 ...LOW WIND CHILLS WILL PERSIST INTO TUESDAY... .GUSTY NORTHWEST WINDS ARE USHERING BITTERLY COLD AIR INTO THE APPALACHIANS AND CENTRAL MID ATLANTIC REGION. THE COMBINATION OF COD TEMPERATURES AND GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES ACROSS THE REGION...ESPECIALLY TONIGHT THROUGH EARLY TUESDAY MORNING. NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-182100- /O.CON.KRNK.WC.Y.0002.000000T0000Z-160119T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD... PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON... BUENA VISTA...BLUEFIELD...HINTON...HIX...UNION 440 AM EST MON JAN 18 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... * LOCATIONS...ALONG AND WEST OF THE BLUE RIDGE MOUNTAINS... INCLUDING SOUTHEAST WEST VIRGINIA. * HAZARD TYPES...LOW WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 15 BELOW. * TIMING...LATE TONIGHT THROUGH TUESDAY MORNING. * IMPACTS...LOW WIND CHILLS VALUES CAN LEAD TO FROST BITE AND HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...GENERALLY TEENS TO SINGLE DIGITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MBS
084 WWUS41 KRNK 181442 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 942 AM EST MON JAN 18 2016 ...LOW WIND CHILLS WILL PERSIST INTO TUESDAY MORNING... .GUSTY NORTHWEST WINDS ARE USHERING BITTERLY COLD AIR INTO THE APPALACHIANS AND CENTRAL MID ATLANTIC REGION. THE COMBINATION OF COLD TEMPERATURES AND GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES ACROSS THE REGION...ESPECIALLY TONIGHT THROUGH EARLY TUESDAY MORNING. NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-182300- /O.CON.KRNK.WC.Y.0002.000000T0000Z-160119T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD... PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON... BUENA VISTA...BLUEFIELD...HINTON...HIX...UNION 942 AM EST MON JAN 18 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... * LOCATIONS...ALONG AND WEST OF THE BLUE RIDGE MOUNTAINS... INCLUDING SOUTHEAST WEST VIRGINIA. * HAZARD TYPES...LOW WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 15 BELOW. * TIMING...LATE TONIGHT THROUGH TUESDAY MORNING. * IMPACTS...LOW WIND CHILLS VALUES CAN LEAD TO FROST BITE AND HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...GENERALLY TEENS TO SINGLE DIGITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ RCS
474 WWUS41 KRNK 181952 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 252 PM EST MON JAN 18 2016 ...LOW WIND CHILLS WILL PERSIST INTO TUESDAY MORNING... .GUSTY NORTHWEST WINDS ARE USHERING BITTERLY COLD AIR INTO THE APPALACHIANS AND CENTRAL MID ATLANTIC REGION. THE COMBINATION OF COLD TEMPERATURES AND GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES ACROSS THE REGION TONIGHT THROUGH TUESDAY MORNING. NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-190500- /O.CON.KRNK.WC.Y.0002.000000T0000Z-160119T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD... PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON... BUENA VISTA...BLUEFIELD...HINTON...HIX...UNION 252 PM EST MON JAN 18 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... * LOCATIONS...ALONG AND WEST OF THE BLUE RIDGE MOUNTAINS... INCLUDING SOUTHEAST WEST VIRGINIA. * HAZARD TYPES...LOW WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 15 BELOW. * TIMING...LATE TONIGHT THROUGH TUESDAY MORNING. * IMPACTS...LOW WIND CHILLS VALUES CAN LEAD TO FROST BITE AND HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...IN THE SINGLE DIGITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ RCS
256 WWUS41 KRNK 190425 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1125 PM EST MON JAN 18 2016 ...LOW WIND CHILLS WILL PERSIST INTO TUESDAY MORNING... .GUSTY NORTHWEST WINDS ARE USHERING BITTERLY COLD AIR INTO THE APPALACHIANS AND CENTRAL MID ATLANTIC REGION. THE COMBINATION OF COLD TEMPERATURES AND GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES ACROSS THE REGION THROUGH TUESDAY MORNING. NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-191230- /O.CON.KRNK.WC.Y.0002.000000T0000Z-160119T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD... PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON... BUENA VISTA...BLUEFIELD...HINTON...HIX...UNION 1125 PM EST MON JAN 18 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... * LOCATIONS...ALONG AND WEST OF THE BLUE RIDGE MOUNTAINS... INCLUDING SOUTHEAST WEST VIRGINIA. * HAZARD TYPES...LOW WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 15 BELOW. * TIMING...THROUGH TUESDAY MORNING. * IMPACTS...LOW WIND CHILLS VALUES CAN LEAD TO FROST BITE AND HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...IN THE SINGLE DIGITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. ALSO REMEMBER TO KEEP YOUR PETS WARM. && $$
471 WWUS41 KRNK 190850 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 350 AM EST TUE JAN 19 2016 ...LOW WIND CHILLS TO PERSIST THROUGH MIDDAY... .GUSTY NORTHWEST WINDS WILL CONTINUE TO USHER IN BITTERLY COLD AIR INTO THE APPALACHIANS AND CENTRAL MID ATLANTIC REGION THIS MORNING. THE COMBINATION OF COLD TEMPERATURES AND GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES ACROSS THE REGION THROUGH MIDDAY TODAY. NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-191700- /O.CON.KRNK.WC.Y.0002.000000T0000Z-160119T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD... PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON... BUENA VISTA...BLUEFIELD...HINTON...HIX...UNION 350 AM EST TUE JAN 19 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * LOCATIONS...ALONG AND WEST OF THE BLUE RIDGE MOUNTAINS... INCLUDING SOUTHEAST WEST VIRGINIA. * HAZARD TYPES...LOW WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 15 BELOW. * TIMING...THROUGH NOON TODAY. * IMPACTS...LOW WIND CHILLS VALUES CAN LEAD TO FROST BITE AND HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TEMPERATURES...IN THE SINGLE DIGITS AND TEENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. ALSO REMEMBER TO KEEP YOUR PETS WARM. && $$
124 WWUS41 KRNK 191659 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1159 AM EST TUE JAN 19 2016 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-191800- /O.EXP.KRNK.WC.Y.0002.000000T0000Z-160119T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD... PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON... BUENA VISTA...BLUEFIELD...HINTON...HIX...UNION 1159 AM EST TUE JAN 19 2016 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY... TEMPERATURES HAVE CLIMB INTO THE TEENS AND 20S. THIS HAS ALLOWED WIND CHILLS READINGS TO RISE ABOVE WIND CHILL ADVISORY LEVELS IN MOST LOCATIONS. THUS...THE WIND CHILL ADVISORY WILL EXPIRE AT NOON. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind chill advisory went out at Jan 17, 12:00 AM EST, 4 hours 40 minutes earlier.
Area forecast discussion, Jan 17, 12:00 AM EST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1200 AM EST SUN JAN 17 2016 .SYNOPSIS... UPPER DISTURBANCE COMBINED WITH LOW MOVING OFF THE COAST SUNDAY MORNING WILL BRING A PERIOD OF LIGHT WINTRY WEATHER SUNDAY MORNING. NORTHWEST FLOW CONTINUES INTO SUNDAY NIGHT FOLLOWED BY AN ARCTIC COLD FRONT MONDAY. && .NEAR TERM /THROUGH SUNDAY/... AS OF 1130 PM EST SATURDAY... MODELS CONTINUE TO ADVERTISE A 3-5 HR PERIOD OF LIGHT SNOW...STARTING MIXED WITH RAIN IN THE SOUTHEAST AS 8H TEMPS STAY CLOSER TO ZERO. AMOUNTS WITH THIS FAST MOVING SYSTEM WILL BE LESS THAN 2 INCHES...AND EVEN THE HIGH-RES MODELS ARE ONLY PAINTING NO MORE THAN AN INCH IN ISOLATED SPOTS. LOOKS LIKE THE FAR NW CWA WILL STAY ON THE VERY LOW SIDE IF ANY...AS MAIN UPPER LIFT APPEARS TO SHOW A BULLSEYE FROM THE NC MTNS TO THE BLUE RIDGE EAST. STILL WITH TEMPS IN THE MID TO UPPER 20S MTNS TO AROUND FREEZING EAST...ROADS WILL BECOME SLICK. STILL ONSET OF ACCUMULATING SNOW LOOKS TO BE AROUND DAWN IN THE MTNS OF NC TO 8-9AM SOUTHSIDE AND 9-10AM BCB-ROA-LYH. THIS WILL BE WORTHY OF A SPECIAL WX STATEMENT AS WE DRAW CLOSER TO THE EVENT. PREVIOUS EVENING DISCUSSION... LIGHT SNOW/FLURRIES AND EVEN FREEZING DRIZZLE BEING OBSERVED BY THE PUBLIC/SPOTTERS AND AUTOMATED OBS EARLY THIS EVENING FROM PEARISBURG TO WYTHEVILLE NORTHWEST INTO SE WV. MODELS SHOW VERY SHALLOW MOISTURE UNDER 3KFT...AND SHOULD SEE A DIMINISHING TREND THROUGH THIS EVENING AS THE FLOW AT THE SFC TURNS MORE NORTHERLY AND MOISTURE DECREASES. THE UPPER SYSTEM OVER TX THAT WILL BRING SOME SNOW OUR WAY SUNDAY MORNING SEEMS TO BE A LITTLE SLOWER...SO MAY HAVE TO SLOW DOWN TIMING OF SNOW IN THE NC MTNS BY ABOUT 1-3HRS. PREVIOUS AFTERNOON DISCUSSION... A COLD FRONT PASSED OVER THE REGION EARLY THIS AFTERNOON. HOWEVER...THE COLD AIR WAS A LITTLE SLOW AND TRICKLED INTO THE MOUNTAINS. BEHIND THE FRONT IS ADEQUATE MOISTURE ACROSS THE TENNESSEE-OHIO VALLEYS AND A WESTERLY WIND FOR LIGHT UPSLOPE SNOW SHOWERS ACROSS SOUTHEASTERN WEST VIRGINIA AND SOUTHWESTERN VIRGINIA INTO THIS EVENING. COLD AIR WILL CONTINUE TO MOVE ACROSS THE REGION OVERNIGHT WITH TEMPERATURES DROPPING IN THE MID TO UPPER 20S WEST TO LOWER 30S EAST. AN UPPER LEVEL TROUGH WILL MOVE FROM THE PLAINS THIS AFTERNOON TO THE OHIO-TENN VALLEY SUNDAY MORNING. THE NORTHERN AND SOUTHERN STREAM ARE IN PHASE WITH A LOW PRESSURE SYSTEM TRACKING ACROSS THE GULF TONIGHT...THEN OFF THE SOUTHEAST COAST SUNDAY. PRECIPITATION WITH THIS SYSTEM WILL STAY WELL SOUTH OF THE AREA. HOWEVER...AN INVERTED SURFACE TROUGH DRAPED OVER THE OHIO AND THE SOUTH-CENTRAL APPALACHIANS AND THE APPROACHING UPPER LEVEL TROUGH WILL BRING LIGHT SNOW TO THE AREA STARTING LATE TONIGHT INTO SUNDAY MORNING. MODELS HAVE NOT BEEN VERY CONSISTENT WITH THIS FEATURE NOR THE AMOUNTS AND PLACE OF HIGHEST PRECIP. THE BEST FORCING...CONVERGENCE AND PLACEMENT OF DEEPER MOISTURE SHOULD BE ALONG THE VA/NC BORDER SOUTH. EVEN THOUGH THIS SYSTEM LOOKS IMPRESSIVE WITH ITS LIFT AND FORCING AND COMING ACROSS THE AREA WHEN IT IS COLD...WE ARE ONLY LOOKING AT A HALF OF AN INCH OF SNOW OVER THE MAJORITY OF THE AREA...POSSIBLY AN INCH IN HIGHER ELEVATIONS OF NORTHWESTERN NORTH CAROLINA. THIS WANNABE SNOW STORM WILL BE A MORNING EVENT...EXITING EAST BY THE AFTERNOON. TEMPERATURES WILL REMAIN COLD FOR THIS TO BE AN ALL SNOW EVENT. BY THE AFTERNOON...SKIES WILL CLEAR AND THE SUN WILL LIKELY MELT THE SNOW AWAY. TEMPERATURES SUNDAY AFTERNOON WILL RANGE FROM THE MID 30S WEST TO NEAR 40F EAST. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... AS OF 330 PM EST SATURDAY... SECONDARY COLD FRONT LEADS IN ARCTIC AIR AND STRONGER WINDS FOR SUNDAY NIGHT AND MONDAY. MODELS HAVE GOOD CONTINUITY SHOWING 850 MB TEMPERATURES PLUNGING INTO THE -14 TO -18 RANGE BY 12Z/7AM MONDAY. THE AIR MASS BEGINS TO MODERATE LATE TUESDAY. STAYED BELOW GUIDANCE FOR MAXIMUM AND MINIMUM TEMPERATURES SUNDAY NIGHT THROUGH MONDAY NIGHT. EXPECTING ANOTHER PERIOD OF UPSLOPE SNOW SHOWERS SUNDAY NIGHT WITH HIGH AMOUNTS OF MOISTURE BELOW 800MB AND STRONG UPSLOPE WINDS. CLOUDS WILL ERODE IN THE WEST BY MONDAY AFTERNOON AS LOW LEVEL MOISTURE BECOMES MORE AND MORE SHALLOW. MODELS SHOWED ANOTHER SURGE IN THE 850 MB WINDS MONDAY NIGHT INTO TUESDAY MORNING. GUSTY WINDS THROUGH TUESDAY MORNING COMBINED WITH TEMPERATURES 10 TO 20 DEGREES BELOW NORMAL WITH PRODUCE HAZARDOUS WIND CHILLS SUNDAY NIGHT AND MONDAY NIGHT. WILL CONTINUE TO HIGHLIGHT THIS THREAT IN THE HAZARDOUS WEATHER OUTLOOK. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... AS OF 330 PM EST SATURDAY... WEAK TROF THE IN THE NORTHERN STREAM CROSSES THE MID ATLANTIC REGION MID WEEK. EVEN WITH RELATIVELY WARMER AIR BY THE TIME THIS SHORT WAVE AND ISENTROPIC LIFT CROSSING THE AREA WEDNESDAY AND WEDNESDAY NIGHT...AIR MASS WILL STILL BE COLD ENOUGH TO SUPPORT SOME SNOW. WILL SPREAD PROBABILITY OF PRECIPITATION FARTHER EAST ON WEDNESDAY AFTERNOON AND EVENING WITH THIS SYSTEM. A STRONGER CLOSED LOW OVER THE MISSISSIPPI VALLEY ON THURSDAY NIGHT WHICH THEN REACHES THE EASTERN UNITED STATES FRIDAY NIGHT. LOW PRESSURE WILL POTENTIALLY MOVE INTO THE TENNESSEE VALLEY BY FRIDAY MORNING THEN TRACK TO THE EAST COAST BEFORE SATURDAY MORNING. STILL SOME SPREAD IN THE GUIDANCE WITH THE GFS WAS SHOWING A DEEPER SURFACE AND 500MB LOW AND A MORE NORTHERN TRACK THAN THE ECMWF. HOWEVER MODEL TRENDS WERE IN BETTER AGREEMENT WITH THIS FEATURE ON THE WEST COAST ON THE 00Z CYCLE. HAVE INCREASED THE PROBABILITY OF PRECIPITATION FOR FRIDAY AND FRIDAY NIGHT. BY SATURDAY THE SYSTEM SHOULD BE WELL TO THE EAST WITH ONLY UPSLOPE SNOW SHOWERS ON THE FAVORED WESTERN SLOPES. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... AS OF 1130 PM EST SATURDAY... VFR CONDITIONS EAST TO MVFR WEST EARLY THEN AS SNOW MOVES IN MIXED WITH RAIN DANVILLE LOOK FOR CIGS/VSBYS TO DROP MVFR/IFR AREAWIDE...WORSE IN THE BCB-ROA-DAN AREA. THIS WILL BE SPEEDING THROUGH SO BY SUNDAY AFTERNOON CIGS/VSBYS WILL LIFT BCB/ROA EAST...WITH UPSLOPE BKN/OVC MVFR AT BLF/LWB. HOWEVER...LWB SHOULD GO VFR BY SUNDAY EVENING. .EXTENDED AVIATION DISCUSSION... LOW PRESSURE WILL MOVE RAPIDLY FROM THE GULF OF MEXICO ACROSS FLORIDA ON SUNDAY...THEN PASS OFF THE SOUTHEAST COAST INTO THE ATLANTIC. THIS SYSTEM WILL BE FOLLOWED BY THE PASSAGE OF AN ARCTIC COLD FRONT WHICH WILL SWEEP ACROSS THE EASTERN CONUS SUNDAY NIGHT. BITTER COLD TEMPERATURES ARE LIKELY FOR THE FIRST PART OF THE WEEK ALONG WITH MOUNTAIN SNOW SHOWERS AND FLURRIES. THERE WILL LIKELY BE SEVERAL DAYS OF AT LEAST MVFR CONDITIONS ACROSS THE MOUNTAINS WITH VFR CONDITIONS EAST OF THE BLUE RIDGE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RCS/WP NEAR TERM...RCS/WP SHORT TERM...AMS LONG TERM...AMS AVIATION...JR/RCS/WP
Hazardous weather outlook, Jan 16, 5:31 AM EST, 23 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 531 AM EST SAT JAN 16 2016 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-171045- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 531 AM EST SAT JAN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ARCTIC COLD COMBINED WITH STRONG NORTHWEST WINDS WILL LIKELY CAUSE WIND CHILLS TO FALL TO ADVISORY LEVELS EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032>035-043>047-058-059-171045- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 531 AM EST SAT JAN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Chill Advisories in Virginia, 2016Wind Chill Advisories in West Virginia, 2016Wind Chill Advisories in North Carolina, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.